Instrumental variables procedures for estimating linear rational expectations models

Lars Peter Hansen, Thomas Sargent

    Research output: Contribution to journalArticle

    Abstract

    This paper illustrates how to use instrumental variables procedures to estimate the parameters of a linear rational expectations model. These procedures are appropriate when disturbances are serially correlated and the instrumental variables are not exogenous. We compare our procedures to some alternative estimators that estimate free parameters from restrictions implied by the Euler equations. The procedures are applicable to a variety of linear rational expectations models, several examples of which we cite.

    Original languageEnglish (US)
    Pages (from-to)263-296
    Number of pages34
    JournalJournal of Monetary Economics
    Volume9
    Issue number3
    DOIs
    StatePublished - 1982

    Fingerprint

    Rational expectations models
    Instrumental variables
    Estimator
    Euler equations

    ASJC Scopus subject areas

    • Economics and Econometrics
    • Finance

    Cite this

    Instrumental variables procedures for estimating linear rational expectations models. / Hansen, Lars Peter; Sargent, Thomas.

    In: Journal of Monetary Economics, Vol. 9, No. 3, 1982, p. 263-296.

    Research output: Contribution to journalArticle

    Hansen, Lars Peter ; Sargent, Thomas. / Instrumental variables procedures for estimating linear rational expectations models. In: Journal of Monetary Economics. 1982 ; Vol. 9, No. 3. pp. 263-296.
    @article{ce9cd615c95445a18e5b4cde4593a5f4,
    title = "Instrumental variables procedures for estimating linear rational expectations models",
    abstract = "This paper illustrates how to use instrumental variables procedures to estimate the parameters of a linear rational expectations model. These procedures are appropriate when disturbances are serially correlated and the instrumental variables are not exogenous. We compare our procedures to some alternative estimators that estimate free parameters from restrictions implied by the Euler equations. The procedures are applicable to a variety of linear rational expectations models, several examples of which we cite.",
    author = "Hansen, {Lars Peter} and Thomas Sargent",
    year = "1982",
    doi = "10.1016/0304-3932(82)90020-4",
    language = "English (US)",
    volume = "9",
    pages = "263--296",
    journal = "Journal of Monetary Economics",
    issn = "0304-3932",
    publisher = "Elsevier",
    number = "3",

    }

    TY - JOUR

    T1 - Instrumental variables procedures for estimating linear rational expectations models

    AU - Hansen, Lars Peter

    AU - Sargent, Thomas

    PY - 1982

    Y1 - 1982

    N2 - This paper illustrates how to use instrumental variables procedures to estimate the parameters of a linear rational expectations model. These procedures are appropriate when disturbances are serially correlated and the instrumental variables are not exogenous. We compare our procedures to some alternative estimators that estimate free parameters from restrictions implied by the Euler equations. The procedures are applicable to a variety of linear rational expectations models, several examples of which we cite.

    AB - This paper illustrates how to use instrumental variables procedures to estimate the parameters of a linear rational expectations model. These procedures are appropriate when disturbances are serially correlated and the instrumental variables are not exogenous. We compare our procedures to some alternative estimators that estimate free parameters from restrictions implied by the Euler equations. The procedures are applicable to a variety of linear rational expectations models, several examples of which we cite.

    UR - http://www.scopus.com/inward/record.url?scp=0000244211&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=0000244211&partnerID=8YFLogxK

    U2 - 10.1016/0304-3932(82)90020-4

    DO - 10.1016/0304-3932(82)90020-4

    M3 - Article

    VL - 9

    SP - 263

    EP - 296

    JO - Journal of Monetary Economics

    JF - Journal of Monetary Economics

    SN - 0304-3932

    IS - 3

    ER -